MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. B1PC; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. B1PC; INTRAOCULAR LENS
Model Number B1PC (+25.50 D)
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This initial emdr is being submitted to fda as a reportable malfunction that occurred in the usa.Injector malfunction is indicated as a potential malfunction related to the injector system, as covered under the warnings section of the product's instructions for use (ifu).Manufacturer's codes for: type of investigation, findings, and conclusion are pending device return and completion of product investigation.Once the product investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for type of investigation, findings, and conclusion.
 
Event or Problem Description
Cracked or deformed cartridge/tip.Tip of the injector splits/cracks in half when surgeon implants the iol.The iol got caught jammed in between the cracks.Initial lens was not implanted, a back up lens was used.Longer surgery time in the or patient health not impacted.
 
Additional Manufacturer Narrative
Tthis follow-up #1 emdr is being submitted to fda for a reportable event that occurred in the usa.The report includes corrected information and additional information not available/included in the initial report.Corrected information: h3 -corrected to yes.Parts of the product were returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.The injector was returned.The iol was not returned.Appearance check result was consistent to reported information.No abnormalities were found in production and inspection records of the product.(serial no.: (b)(6); model: b1pc).The dye test result showed the injector tip was properly coated.Proper coating allows the lens to advance.We could release a re-installed iol from the returned injector without any problems.The exact root cause of the event was not determined.However, based on available information, we believe this event was not caused by our product quality.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.
 
Event or Problem Description
Cracked or deformed cartridge/tip tip of the injector splits/cracks in half when surgeon implants the iol.The iol got caught jammed in between the cracks.Intial lens was not implanted, a back up lens was used.Longer surgery time in the or patient health not impacted.

Brand Name
B1PC
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
Manufacturer (Section G)
HOYA MEDICAL SINGAPORE PTE LTD
455a jalan ahmad ibrahim
singapore, singapore 63993 9
SN   639939
Manufacturer Contact
goutham pendyala
15335 fairfield ranch rd.
suite 250
chino hills, CA 91709
9093896317
MDR Report Key13581233
Report Number3006723646-2022-00032
Device Sequence Number17245813
Product Code HQL
UDI-Device Identifier00886158017318
UDI-Public00886158017318
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberB1PC (+25.50 D)
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2022
Supplement Date Received by Manufacturer02/02/2022
Initial Report FDA Received Date02/22/2022
Supplement Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown